MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE-LIMITING HANDLE STRAIG W/RATCHET-; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TORQUE-LIMITING HANDLE STRAIG W/RATCHET-; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.835.043
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in the usa as follows: it was reported that on an unknown date , during a routine incoming inspection it was observed that torque test fail.There was no patient and hospital involvement.This complaint involves one (1) devices torque-limiting handle straight w/ratchet-.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: reporter is a j&j employee.Without a lot number the device history records review could not be completed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6 investigation summary: service and repair evaluation: the customer reported the device torque-limiting handle straig w/ratchet failed torque test.The repair technician reported device failed torque testing and was out of calibration.The minimum torque peak attained during evaluation was 3.175 nm which is out of the specified limit 3.2 nm-3.7 nm for the part.Torque test low is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed low torque.The item will be forwarded to customer quality.The evaluation was confirmed.Device history part # 03.835.043, synthes lot # h732800-25, supplier lot # h732800-25, release to warehouse date # 16 jan 2019, supplier # (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TORQUE-LIMITING HANDLE STRAIG W/RATCHET-
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14463138
Report Number2939274-2022-01821
Device Sequence Number4569855
Product Code LXH
UDI-Device Identifier07612334109460
UDI-Public(01)07612334109460
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.835.043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2022
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown